Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
Question: Could I be pregnant?
|bell212 - Sat Nov 19, 2005 12:37 pm||
I am 20 years old.
I was on 1700mg of Amoxicillin,1 zantac, 1 allegra, 1 zertex per day, and Advair.from Late August thru October 29th for chronic sinus infection & severe allergies (prevent anaphillaxis)
I have been on Orthro Tricyclen Lo for 5 years. I went to visit my fiance October 22-29. We slept together unprotected for 5 of those 7 days. I had my period during that time. Approximately 25th. for only 2 days quite light flow. (Which I have never had this because I was originally put on OrthoLo because of irregularity and heavy bleeding for 15 days straight.)
When I returned from my trip on the 29th I was suppose to begin day 1 of my pack but refrained from taking it because I had lost the pack and failed to get more. I also finished my medications that day and have not taken any since.
On November 8th severe pain in my left ovary also had slight brownish colour to my discharge that day only once.
Since November 12th felt nauseated had cramping in my lower abdomen. between 1:30pm and 5pm every day. Also lower back pain and breast tenderness and sensitivity. aversion to coffee and certain meat smell. Having to get up at night to urinate. and frequently throughout day. My feels much different.
Could I be pregnant??I have taken a test today which was negative? my Period is due Tuesday november 22
|Shana Johnson, CNA - Sat Nov 19, 2005 6:16 pm||
Antibiotics can cause birth control to be less effective, which is why it is always recommended to use a back up method such as condoms when taking antibiotics.
If you were on your period during the time of the unprotected sex, it is unlikely you could become pregnant because that is not a fertile time.
If your period is not due until november 22, it is a little early to get a positive pregnancy test.
This does not mean you are not pregnant. All that aside, all women ovulate at different times, and it is possible to have become pregnant, and there is just no way of knowing without a pregnancy test.
Wait until at least the first day of your period, and take an Early pregnancy test. If that is negative, and you still do not get a period, wait a few more days, or even a week, and test again.
Since you did not start taking your birth control pills on time, your period may not come when it is expected this month.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.